MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547010
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that the an extractor pro rx retrieval balloon was used in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the device experienced difficulty advancing down the endoscope.It was noted that the device never left the scope.Upon removal of the device, the catheter seemed to have been cut horizontally above the radiopaque marker, and the balloon was noted to be torn.A photo sent by the customer confirmed the catheter break, as well as a kink on the catheter.The procedure was completed with another extractor pro rx retrieval balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1069 captures the reportable issue of catheter broken.Block h10: a visual examination of the returned complaint device found that the distal tip of the catheter, including the balloon was detached from the rest of the device.The detached section was not returned with the device.It was also noted that the distal end of the rx channel was torn.The catheter was noted to be kinked.Functional analysis was unable to be performed due to the condition of the device.This failure is most likely that procedural or anatomical factors encountered during the procedure, such as handling of the device, the technique used by the physician and normal procedural difficulties encountered during the procedure could have caused the reported failure of the catheter being broken.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9612138
Report Number3005099803-2020-00096
Device Sequence Number18979021
Product Code FGE
UDI-Device Identifier08714729790297
UDI-Public08714729790297
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2021
Device Model NumberM00547010
Device Catalogue Number4701
Device Lot Number0024474536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1